I had been on Arimidex and had an oopherectomy for 1mm of grade 3 breast cancer. Two years ago I had a dxa scan and it showed a t score of -2.4 which was borderline for osteoporosis. I told my gynaecologist all this and told her about the pain I had and how I could hardly walk because of bone pain, and she just told me to eat cheese, and that when i stop the arimidex I will be clear of pain.
In the end she took me off the arimidex because I was suffering so much.
She never tested me for osteoporosis, so I saw my own family doctor and he sent me for another dxa scan which shows that I now have a T score of -3.5 in my spine but two areas are actually -3.7. I cannot get to see the doctor as she has been away and still is for a few more weeks, but during this time I am scared that my density will keep reducing.
When I told her a few months ago my bones were hurting she just told me to eat cheese, and not to take bisophanates and not to take calcium - I dont understand why she said this and she didnt have time to explain it to me.
I need urgent intervention for the state I am in and that seems impossible even though I have been to the hospital trying to see other doctors, top doctors and anyone of any authority. Now I have to wait for her return as no one else will treat me.
Is there anyone else out there with this kind of situation?, are there anyone out there that has been able to turn it all around from a low score and get it back to the osteopenia range?, and how?
Does anyone know why I have been told not to take calcium?, she said it causes leisions on the bones, is this true.
I am not really sure why bisphosphonates and calcium have been withheld in your case, as I do not seen any contraindication to their use and in fact these may be beneficial especially with a history of breast cancer. Unfortunately there is little help that we would be able to provide online without a detailed clinical evaluation. Though a complete remission of osteoporosis is possible with adequate management, the management plan is best decided by the treating doctor/ endocrinologist. I would suggest discussing the situation and the suggested management plan in detail with your treating doctor.
Just got my bone scan and here are the results but I want to explain my history first.
I have a history of DJD/DDD and have had many steroid injections. I am sure this is the cause of the damage to my bones.
I am getting Botox injections for hip pain related to the DDD/DJD.
Will that do any damage?
L1-4 T scour of -2.6 indicating osteoporosis
Left hip T score of 2.8 indicating osteoporosis
Right hip T score of 3.1 indicating osteoporosis
I was on a viatmin D regime but developed headaches and I asked to be taken off of them. My current vit d levels are up to what they should be. 5.1 I think.
My doctor recommends Oscal. Is that the same as Vit d?
Comments would be appreciated. Thanks
Is it my imagination or are my headaches being caused by a reaction to calcium/vitamin d? I was on a vit d regime and my levels were brought up to what 'normal' is (51 I think). I told my doctor about the headaches and asked to go off the vit d. His note reflect my decision although I only asked.
I have recently been diagnosed with osteoporosis (-2.5 on left hip,2.8 on right hip and L1-L4) and put back on a calcium/vit d supplement along with Fosomax which is due in the mail any day now.
I have a history of DDD/DJD and had a series of steroid injections over the past few years. Went to a new pm doctor who is prescribing Botox injections for pain relief. They do help. (Had all the medical treatments, surgeries, nerve blocks, steroid injections, pain medication, physical therapy etc) Currently not taking any pain medication because the Botox injections really help.
Is it my imagination that this sudden headache syndrome could be caused by vit d? Please advise.
I have read some pretty promising studies on Cissus Quadrangularis extract and osteoporosis and osteoarthritis. In addition, there was one study, as I recall, which was conducted on individuals with mandibular fractures. I believe 80-85% people who were given the CQ extract exhibited increased osteoblast activity. As with every substance, ok with your physicians first. I began taking it about 2 years ago as an alternative to frequent NSAID use for rotator cuff pain (It is apparently a natural cox-2 inhibitor.) I am an ex-competitive grappler and I am presently an amateur bodybuilder, so it is an overuse issue. The CQ, along w/ some PT-type rotator cuff exercises, and I am pretty well pain-free.
Just a suggestion, but I wish you the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.